MAUDE Adverse Event Report: ETHICON INC. PRNVA BLU 36IN 4-0 D/A RB-1; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRNVA BLU 36IN 4-0 D/A RB-1; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number 3557H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on (b)(6) 2019 and suture was used.The suture was broken other than knot during use.It was commented that the suture did not come in contact with sharp thing.Another lot product was used with no problem.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Two opened boxes of unopened samples of product code 3557h, lot # mkq514 were returned for evaluation.The complaint sample was not received for analysis.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
PRNVA BLU 36IN 4-0 D/A RB-1
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8856539
Report Number2210968-2019-85056
Device Sequence Number2548841
Product Code GAW
UDI-Device Identifier10705031004504
UDI-Public10705031004504
Combination Product (Y/N)N
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number3557H
Device Lot NumberMKQ514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/19/2019
Patient Sequence Number1